Sleet, Coastal Escambia
- When
- January 28, 3:00 PM CST to 6:45 PM CST
- Where
- Coastal Escambia forecast zone
- Reported by
- Trained Spotter
A spotter on I-10 just east of Alabama state line reported one quarter inch accumulation on undriven road surface.
An area of low pressure moved across the northern Gulf of Mexico January 28th and 29th. This system spread moisture northward across a very cold arctic airmass in place across the deep south.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
An area of low pressure moved across the northern Gulf of Mexico January 28th and 29th. This system spread moisture northward across a very cold arctic airmass in place across the deep south. The precipitation fell as a mix of freezing rain and sleet across the Florida panhandle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jan 28, 12:31 PM CST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1231 PM CST TUE JAN 28 2014
.UPDATE...CONDITIONS ACROSS THE FORECAST AREA CONTINUE TO DETERIORATE
AS A MIX OF FREEZING RAIN AND SLEET ACCUMULATE. WIDESPREAD AREAS OF
UP TO ONE-TENTH OF AN INCH ARE COATING MOSTLY CARS...METAL SURFACES...
BRIDGES AND SOME VEGETATION. TRAVEL ALERTS AND ANNOUNCEMENTS OF ROAD
CLOSURE CONTINUE TO BE POSTED. THE TRANSITION TO SNOW HAS ALREADY
BEGUN ACROSS OUR EXTREME NORTHERN ZONES...AND SNOW AMOUNTS MAY NEED
TO BE INCREASED IN AFTERNOON FORECAST PACKAGE IF THE HIGHER
QUANTITATIVE PRECIPITATION AMOUNTS THAT ARE SHOWING UP ON OUR SHORT
TERM MODELS VERIFY. STAY TUNED FOR THAT. OUR BIGGEST CONCERN AT
THIS TIME IS THE RAPIDLY FALLING TEMPERATURES ALONG THE COASTAL
SECTIONS AS VERY LOW DEWPOINTS IN THE LOWER 20S IS RESULTING IN
STRONG EVAPORATIVE COOLING IN THE LOW LEVELS. SUBFREEZING TEMPERATURES
HAVE WORKED THEIR WAY SOUTH TO THE BEACHES OF ALABAMA. RAIN MIXED
WITH SNOW HAS BEEN REPORTED AT ORANGE BEACH. ACROSS THE WESTERN
FLORIDA PANHANDLE...A MIX OF PRECIP IS NOW BEING REPORTED ACROSS THE
PENSACOLA METRO AREA AND WHITING FIELD NORTH OF MILTON. WE INCREASED
THE FREEZING RAIN AMOUNTS IN A MORNING UPDATE...PRIMARILY CALLING FOR
UP TO 0.6 INCHES OF ICE ACROSS THE SOUTHERN PORTIONS OF MOBILE AND
BALDWIN COUNTIES IN AL...SOUTHERN ESCAMBIA...CENTRAL SANTA ROSA...AND
NORTHERN OKALOOSA COUNTY IN FL...AND SOUTHEAST COVINGTON COUNTY IN
SOUTH CENTRAL AL. WE WILL CONTINUE TO MONITOR UPSTREAM REPORTS ACROSS
SE MS AND SOUTHERN LA TO SEE IF WE NEED TO INCREASE OUR ICE AMOUNTS
EVEN FURTHER. /22
&&
.PREV DISCUSSION... /ISSUED 544 AM CST TUE JAN 28 2014/
SHORT TERM...(TODAY THROUGH THURSDAY)...FOR TODAY THROUGH TONIGHT...
SOME ADJUSTMENTS MADE TO FCST THIS MORNING WITH REGARD TO THE
IMPENDING WINTER STORM...BUT OVERALL THE FCST REMAINS ON TRACK.
MAINTAINED THE PREVIOUS ADJUSTMENTS TO THE HOURLY DEWPOINTS AS
GUIDANCE WAS NOT HANDLING VERY LOW DEWPOINTS ADVECTING INTO THE FCST
AREA VERY WELL. AS NOTED EARLIER...THIS SURGE OF VERY COLD AND DRY
AIR INTO THE REGION IS LENDING CONFIDENCE THAT VERY EFFICIENT
EVAPORATIVE COOLING WILL OCCUR AS PCPN DEVELOPS AND RAMPS UP OVER THE
AREA LATER THIS MORNING AND CONTINUING THROUGH MUCH OF THE EVENING
INTO THE VERY EARLY MORNING HOURS ON WEDNESDAY. THIS EVAPORATIVE
COOLING MAY ALSO BE ENHANCED BY PCPN AMOUNTS/RATES...WHICH NEARLY
EVERY MODELS HAS INCREASED OVER THE AREA TODAY AND THIS EVENING. WITH
TEMPERATURES ALREADY NEAR OR JUST ABOVE FREEZING EARLY DURING THE
PREDAWN HOURS...DEVELOPMENT OF STEADY PCPN BY MID TO LATE MORNING
WILL ONLY ACT TO KEEP TEMPS AT OR BELOW FREEZING OVER THE MAJORITY OF
THE AREA TODAY. PCPN HAS ALREADY DEVELOPED JUST TO THE WEST OF THE
FCST AREA THIS MORNING AND IS EXPECTED TO QUICKLY MOVE INTO THE AREA
AFTER SUNRISE AND INCREASE IN COVERAGE AND INTENSITY THROUGH THE DAY
AND INTO THE EARLY EVENING HOURS AS STRONG ISENTROPIC LIFT INCREASES
OVER THE AREA.
AS THE EVENING SHIFT INDICATED...BOTH THE 00Z NAM AND RAP WERE
SHOWING AN ENHANCED BAND OF PRECIP ACROSS COASTAL AL/NW FL THIS
AFTERNOON IN ASSOCIATION WITH STRONG FRONTOGENESIS. 00Z RUNS OF
SEVERAL OTHER MODELS ARE ALSO INDICATING THIS SCENARIO TO SOME
DEGREE AS WELL AND AS A RESULT WE BELIEVE THERE WILL BE SLIGHTLY
ENHANCED WINTER WEATHER PCPN ACCUMULATION TOTALS OVER THE SOUTHERN
PORTIONS OF THE FCST AREA...MAINLY IN THE FORM OF FREEZING RAIN.
GREATEST THREAT OF FREEZING RAIN WILL BE ALONG AND SOUTH ROUGHLY OF
A WIGGINS...MONROEVILLE...GREENVILLE LINE. ICE ACCUMULATIONS OVER
THE AFOREMENTIONED PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI AND
INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA IS EXPECTED TO
GENERALLY BE AROUND A TENTH OF AN INCH. OF GREATER CONCERN IS ICE
ACCUMULATION OVER THE COASTAL COUNTIES OF ALABAMA EASTWARD ALONG THE
I-10 CORRIDOR IN THE FLORIDA PANHANDLE. IN THESE AREAS WE HAVE
SLIGHTLY INCREASED ICE ACCUMULATIONS (BY ABOUT A TENTH OF AN INCH)
AND ARE NOW FORECASTING ANYWHERE FROM 2 TENTHS OF AN INCH UPWARDS TO
NEAR ONE HALF INCH OF ICE ACCUMULATIONS. AS FAR AS SNOW...WE STILL
EXPECT 1-3 INCHES OF SNOW TO ACCUMULATE ACROSS THE AREA
TODAY...PRIMARILY LIKELY IN TWO MAIN BANDS (AS INDICATED BY SEVERAL
MODEL SOLUTIONS THIS MORNING)...ONE OVER THE NORTHWESTERN PART OF
OUR FCST AREA (OCCURRING DURING THE DAY TODAY) AND ANOTHER ALONG THE
I-10 CORRIDOR THIS EVENING (ON TOP OF THE ALREADY ACCUMULATED ICE).
WE CANNOT STRESS ENOUGH THAT SUCH CONDITIONS WILL SIGNIFICANTLY
DETERIORATE ROAD CONDITIONS THROUGH THE DAY TODAY AND TONIGHT...AND
ALSO LIKELY IMPACT THE POWER GRID IN AREAS THAT RECEIVE SIGNIFICANT
ICING.
ONE OF THE TOUGHER PARTS OF THE PCPN FORECAST CLOSER TO THE COAST
AND ESPECIALLY OVER MOBILE AND BALDWIN COUNTIES. WHILE FORECAST
SOUNDINGS AT FIRST GLANCE ARE FREEZING RAIN...THE SOUNDINGS ALSO
INDICATE A 2500-3000 FT LAYER BELOW FREEZING IN THE LOW LEVELS WITH
MIN TEMPS IN THE COLUMN OF -7C. THIS COULD RESULT IN THE SUPER
COOLED WATER DROPLETS RE-FREEZING TO SLEET BEFORE REACHING THE
SURFACE. ATTM...WITH THE VERY LOW DEWPOINTS ALREADY OVER THE AREA...
WE BELIEVE EVAPORATIVE COOLING WILL BE SUFFICIENT TO RESULT IN
PREDOMINATELY FREEZING RAIN VS SLEET.
PCPN WILL BE ENDING AFTER MIDNIGHT TONIGHT...BUT VERY COLD TEMPS
CONTINUE. WE HAVE ISSUED A HARD FREEZE WARNING FOR MUCH OF OUR
WESTERN AND NORTHERN FCST AREA AND A WIND CHILL ADVSY FOR THE ENTIRE
AREA TONIGHT.
12/DS
WEDNESDAY THROUGH THURSDAY...AS AN UPPER SHORTWAVE PASSES NORTH OF
THE FA...THE FA DRIES OUT AS COLDER AIR PUSHES IN. SURFACE HIGH PRESSURE
QUICKLY PASSES EAST FROM OVER THE PAINS TO NEAR THE EASTERN
SEABOARD...BRINGING LOW LEVEL WINDS BACK TO EAST TO SOUTHEASTERLY
OVER THE LOWER MISS RIVER VALLEY AND WESTERN SECTIONS OF THE
SOUTHEASTERN CONUS. WITH THE COLD AIRMASS IN PLACE AND WINDS
DROPPING OFF WEDNESDAY NIGHT...GUIDANCE IS ADVERTISING ANOTHER COLD
NIGHT...WITH TEMPS DROPPING INTO THE TEENS OVER MOST OF THE
FA...LOWER TEENS OVER THE NORTHERN HALF OF THE FA. A HARD FREEZE WATCH
WILL BE ISSUED WITH THIS PACKAGE FOR THIS.
LONG TERM...(THURSDAY NIGHT ON)...THURSDAY THROUGH SATURDAY...
SHORTWAVE ENERGY STREAMING ACROSS THE CONUS (WITH THE STRONGEST
MOVING EAST OVER THE US/CA BORDER) PUSH A SURFACE FRONT SOUTHEAST
ACROSS THE CENTRAL CONUS...TO ABOUT 100 MILES NW OF THE FA BY SATURDAY
EVENING. SURFACE HIGH PRESSURE STRETCHING NORTHEAST ALONG THE
EASTERN SEABOARD GETS SHOVED EAST OVER THE ATLANTIC. THIS KEEPS THE
LOWER MISS RIVER VALLEY AND SOUTHEASTERN CONUS UNDER SOUTHEAST TO
SOUTHERN FLOW OFF THE GULF OF MEX THROUGH THE PERIOD. THIS RESULTS IN
AN INCREASE IN MOISTURE LEVELS INTO THE WEEKEND...AND PRECIP CHANCES
AS A RESULT. GUIDANCE HAS PRECIP RETURNING TO THE FORECAST
SATURDAY...WITH HINTS AT LIGHT SHRA TOT HE WEST OF THE FA FRIDAY
NIGHT. TEMPS MODERATE UPWARD FROM AROUND SEASONAL...TO ABOVE SEASONAL
BY SATURDAY.
SATURDAY NIGHT ON...GUIDANCE DIVERGES IN THE HANDLING OF THE FRONT.
THE GFS PUSHES THE FRONT ACROSS THE FA SUNDAY..WHILST THE
ECMWF...WITH WEAKER UPPER DYNAMICS PUSHES IT OVER THE FA BY SUNDAY
EVENING AND STALLS IT. THE RESULT IS THE GFS DRYING OUT THE FA SUNDAY
NIGHT AND MONDAY...WHILST THE ECMWF KEEPS PRECIP IN THE FORECAST. THE
GFS IS NOT ADVERTISING A SIGNIFICANT DROP IN TEMPS BEHIND THE FRONT
AND IS ACTUALLY WARMER THAN THE WETTER ECMWF FOR SUNDAY NIGHT THROUGH
MONDAY. HAVE TRIED TO BLEND THE TWO SOLUTIONS...WITH THE GFS
ENSEMBLE MEAN INDICATING THE RESULT IN BETWEEN THE TWO. TEMPS REMAIN
SEASONABLY WARM WITH CHANCE FOR RAIN BEING ABOVE SEASONAL ALSO. BY
TUESDAY...WITH THE GFS ADVERTISING AN APPROACHING SHORTWAVE (FASTER
THAN THE ECMWF)...TEMPS AND CHANCE OF RAIN COME BACK INTO LINE WITH
THE ECMWF AND GFS...ALBEIT WIND DIRECTION IN THE ECMWF IS GENERALLY
NORTHEASTERLY...WHILST IN THE GFS IS IT IS SOUTHEASTERLY.
AVIATION...(28/12Z ISSUANCE)...NO SIGNIFICANT CHANGES TO TAFS THIS
FCST CYCLE. MINOR ADJUSTMENTS WERE MADE TO THE TIMING OF ONSET OF
FREEZING AND FROZEN PRECIPITATION AND DURATION AT TERMINALS. KPNS
HAS FREEZING PRECIPITATION THAT LAGS THE ONSET OF KMOB AND KBFM BY A
COUPLE OF HOURS. KMOB AND KBFM WILL LIKELY SEE BEGINNING OF FREEZING
PCPN BY LATE MORNING...KPNS DURING EARLY TO MID AFTERNOON HOURS.
CIGS LOWER TO IFR BY MID MORNING AND THEN LIFR THIS AFTERNOON AS
FREEZING RAIN BECOMES MORE INTENSE DURING AFTERNOON HOURS AND THEN
CHANGES TO SNOW LATE FROM NW TO SE ACROSS THE AREA LATE TOMORROW
AFTERNOON AND EVENING. GUSTY NORTHERLY WINDS PREVAIL IN THE 18-23
KNOT RANGE WITH WIND GUSTS TO NEAR 30 KNOTS POSSIBLE. VSBYS WILL
MOSTLY BE IN THE MVFR RANGE MOST OF THE PERIOD BUT OCCASIONAL IFR
NOT OUT OF THE QUESTION AFTER 28.21 UTC THIS AFTERNOON. STILL
FORECASTING LIFR CIGS AND MVFR VSBYS AFTER 29.00 UTC AT MOST COASTAL
TAF SITES AS FREEZING RAIN CHANGES TO SNOW AND/OR A MIX OF SLEET AND
SNOW. THIS ENDURES THROUGH 29.03 UTC AND FINALLY BECOMES LIGHT SNOW
BEFORE ENDING DURING THE EARLY MORNING HOURS WEDNESDAY. 12/DS
MARINE...ARCTIC HIGH PRESSURE WILL SURGE INTO THE MARINE AREA
THROUGH WEDNESDAY. DEVELOPING STRONG NORTHERLY WINDS ARE EXPECTED TO
CONTINUE OVER THE COASTAL WATERS THROUGH LATE WEDNESDAY. SMALL CRAFT
CONDITIONS FOR BOTH WINDS AND SEAS WILL BE OBSERVED FROM THIS
MORNING AND NOW EXTENDING INTO WEDNESDAY EVENING. WINDS BECOME MORE
EAST THURSDAY AND THEN MORE SOUTHEASTERLY LATE IN THE WEEK AND INTO
THE WEEKEND AS THE HIGH PRESSURE DRIFTS EAST AND ANOTHER COLD FRONT
BEGINS TO DEVELOP AND MOVE TOWARD THE MARINE AREA FROM THE WEST. A
WINTRY MIX OF PRECIPITATION IS EXPECTED TODAY AND TONIGHT. 12/DS
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 30 18 36 18 46 / 100 90 05 00 00
PENSACOLA 36 23 36 23 46 / 100 100 05 00 00
DESTIN 40 26 37 28 46 / 100 100 10 00 00
EVERGREEN 30 20 36 13 46 / 100 90 05 00 00
WAYNESBORO 29 15 39 14 48 / 90 30 00 00 00
CAMDEN 29 18 37 15 46 / 100 60 05 00 00
CRESTVIEW 34 24 34 16 49 / 100 100 05 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...LOWER MOBILE...
WINTER STORM WARNING UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
WILCOX...
HARD FREEZE WARNING FROM MIDNIGHT WEDNESDAY TO 9 AM WEDNESDAY
FOR THE FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...
CONECUH...CRENSHAW...ESCAMBIA...LOWER MOBILE...MONROE...
UPPER BALDWIN...UPPER MOBILE...WASHINGTON...WILCOX...
WIND CHILL ADVISORY FROM 2 AM WEDNESDAY TO 9 AM WEDNESDAY FOR
THE FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...WILCOX...
HARD FREEZE WATCH FROM MIDNIGHT THURSDAY TO 9 AM THURSDAY FOR
THE FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...WILCOX...
FL...HARD FREEZE WARNING FROM MIDNIGHT WEDNESDAY TO 9 AM WEDNESDAY
FOR THE FOLLOWING ZONES: INLAND ESCAMBIA...
HARD FREEZE WATCH FROM MIDNIGHT THURSDAY TO 9 AM THURSDAY FOR
THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
INLAND SANTA ROSA...
WIND CHILL ADVISORY FROM 2 AM WEDNESDAY TO 9 AM WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
INLAND SANTA ROSA...
WINTER STORM WARNING UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA
ROSA...
WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
MS...HARD FREEZE WARNING FROM MIDNIGHT WEDNESDAY TO 9 AM WEDNESDAY
FOR THE FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...
WAYNE...
HARD FREEZE WATCH FROM MIDNIGHT THURSDAY TO 9 AM THURSDAY FOR
THE FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...
WAYNE...
WIND CHILL ADVISORY FROM 2 AM WEDNESDAY TO 9 AM WEDNESDAY FOR
THE FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...
WAYNE...
WINTER STORM WARNING UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
ZONES: GEORGE...GREENE...PERRY...STONE...WAYNE...
GM...SMALL CRAFT ADVISORY UNTIL 8 PM WEDNESDAY FOR THE FOLLOWING
ZONES: CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM...
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 605 AM CST TUE JAN 28 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291215- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 605 AM CST TUE JAN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT. STORM TOTAL ICE ACCUMULATIONS WILL RANGE FROM AROUND A TENTH OF AN INCH TO JUST LESS THAN A HALF INCH...MAINLY ACROSS LOCATIONS TO THE SOUTH OF THE U.S. HIGHWAY 84 CORRIDOR...WITH THE HIGHER ICE ACCUMULATIONS OVER THE COASTAL COUNTIES. TOTAL SLEET AND SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. ROAD CONDITIONS ARE EXPECTED TO DETERIORATE...AND TRAVEL WILL BECOME DIFFICULT AS ROADS AND BRIDGES BECOME ICY. POWER OUTAGES MAY BE POSSIBLE...ESPECIALLY IN AREAS WHERE SIGNIFICANT ICE ACCUMULATION OCCURS. A WIND CHILL ADVISORY IS IN EFFECT BEGINNING LATE TONIGHT FOR VALUES OF 3 TO 10 DEGREES. A HARD FREEZE WARNING IS EFFECT LATE TONIGHT FOR SOUTHEAST MISSISSIPPI...MOST OF SOUTHWEST AND SOUTH CENTRAL ALABAMA AND A PORTION OF EXTREME NORTHWEST FLORIDA PANHANDLE FOR OVERNIGHT LOWS IN THE TEENS TO AROUND 20. A WIND ADVISORY IN EFFECT FOR THE COASTAL PORTIONS OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE FOR BREEZY NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MID MORNING WEDNESDAY FOR VALUES OF 3 TO 10 DEGREES. A HARD FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING FOR OVERNIGHT LOWS IN THE TEENS TO AROUND 20. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE REQUIRED THROUGH TONIGHT AS THE WINTER STORM MOVES ACROSS THE AREA. GMZ630>635-650-655-670-675-291215- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 605 AM CST TUE JAN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE FOR STRONG NORTHERLY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT CONTINUE THROUGH EARLY WEDNESDAY EVENING FOR STRONG NORTHERLY WINDS. MODERATE TO STRONG WINDS THROUGH THE REMAINDER OF WEDNESDAY NIGHT MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
949 AM CST TUE JAN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM ICE STORM JACKSON 31.51N 87.89W
01/28/2014 CLARKE AL EMERGENCY MNGR
HWY 43 BRIDGE OVER TOMBIGBEE RIVER IS ICED OVER AND
SUBJECT TO CLOSURE
&&
BRIANDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1002 AM CST TUE JAN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM ICE STORM JACKSON 31.51N 87.89W
01/28/2014 CLARKE AL EMERGENCY MNGR
HWY 43 OVER TOMBIGBEE IN JACKSON IS ICING OVER AND BEING
CONSIDERED FOR CLOSURE.
&&
BRIANDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1125 AM CST TUE JAN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM ICE STORM 4 SSE MOBILE AIRPORT 30.63N 88.21W
01/28/2014 MOBILE AL PUBLIC
0.10 INCHES AT COTTAGE HILL AND DAWES RD
&&
BRIANDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1136 AM CST TUE JAN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 AM FREEZING RAIN 5 SSE MOBILE AIRPORT 30.61N 88.21W
01/28/2014 E0.10 INCH MOBILE AL NWS EMPLOYEE
TEMP 29 F AND FALLING. LIGHT FREEZING RAIN WITH GLAZE
ACCUMULATION AND ICICLES FORMING.
&&
BRIANDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1256 PM CST TUE JAN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM FREEZING RAIN 3 S SILVERHILL 30.50N 87.75W
01/28/2014 E0.10 INCH BALDWIN AL TRAINED SPOTTER
0.10 INCHES HAS ACCUMULATED IN THE LAST 80 MINUTES AFTER
PREVIOUS REPORT. COVERING TREE LIMBS, CARS, CROPS, GRASS,
ETC.
&&
BRIANDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
129 PM CST TUE JAN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM ICE STORM ORANGE BEACH 30.30N 87.58W
01/28/2014 BALDWIN AL PUBLIC
0.10 INCHES IN LAST 20 MIN. SEEING SNOWFLAKES IN THE AIR
AS WELL.
&&
BRIAND2 sleet, 2 winter storm. Local standard time, as filed.
A spotter on I-10 just east of Alabama state line reported one quarter inch accumulation on undriven road surface.
Several trees limbs were down due to ice accrual and a 15 car accident on I-10 Blackwater Bridge due to icy conditions.
Gulf power outage map indicating several power outages in southern Escambia county. Power outages also noted in portions of Santa Rosa and Okaloosa counties. Radar estimates around a tenth to quarter inch has fallen in the past 3 hours...much of which is likely ice accrual.
A tenth inch ice accrual measured on vegetation.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, January 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 497922, 497924, 497923, 498113.